Indiana, 2015Flooding in Indiana, July 15 to 22, 2015
July 15 to 22, 2015 · NWS PAH · 2 events in 2 counties and zones
The active June weather pattern continued through July, bringing fronts that moved across the region's river basins. The rainfall was sufficient to raise sections of the lower Ohio River slightly above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The active June weather pattern continued through July, bringing fronts that moved across the region's river basins. The rainfall was sufficient to raise sections of the lower Ohio River slightly above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 15, 1:37 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 15, 1:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT WED JUL 15 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 1242 PM CDT WED JUL 15 2015
THE SHORT TERM IS INCREASINGLY CHARACTERIZED BY THE INFLUENCE OF
THE STRONG UPPER HIGH ALOFT...WHICH SUPPRESSES MOST IF NOT ALL
CONVECTIVE ACTIVITY/PCPN FOR THE AREA. AS A RESULT...BARRING LAST
MINUTE COLLAB PICTURE ADJUSTMENTS...WE'LL LIKELY ELIMINATE WHAT
LITTLE REMAINS OF MENTIONALBE POPS...ACKNOWLEDGING HOWEVER THAT A
10 PERCENT ISOLATED RISK REMAINS.
AS THE DOME OF HIGH PRESSURE ARCS ACROSS THE TN VALLEY WITH
TIME...SO TOO WILL THE COMPASS OF THE HEAT/HUMIDITY IN THE LOWER
TROPOSPHERIC AIR OVERHEAD. AS A RESULT...TEMPS WILL MAKE A GRADUAL
UPWARD TICK AND BE HOVERING JUST BELOW HEAT ADVISORY CRITERIA BY
FRIDAY.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT WED JUL 15 2015
A WEAK UPPER LEVEL WAVE MAY TRIGGER A FEW SHOWERS AND THUNDERSTORMS
ACROSS OUR NORTHEAST AND EASTERN COUNTIES ON SATURDAY, AND INCLUDED
SOME LOW POPS FOR THESE AREAS. OTHERWISE, AN UPPER LEVEL HIGH OVER
TEXAS AND SOUTHWEST FLOW AT THE SURFACE WILL KEEP US HOT AND HUMID
THROUGH THE WEEKEND. TEMPERATURES WILL REACH THE MIDDLE 90S BOTH
SATURDAY AND SUNDAY, AND WITH DEW POINTS IN THE LOWER 70S, HEAT
INDICES WILL REACH AROUND 105 DEGREES BOTH DAYS.
MODELS SHOW A COLD FRONT APPROACHING FROM THE NORTH SUNDAY, WHICH
WILL BRING BACK SMALL CHANCES OF SHOWERS AND THUNDERSTORMS TO MAINLY
OUR NORTHERN COUNTIES SUNDAY NIGHT. MODELS BRING THE FRONT THROUGH
THE PAH FORECAST AREA MONDAY INTO MONDAY NIGHT, THEN LINGER IT JUST
TO OUR SOUTH INTO TUESDAY. WENT WITH CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS MONDAY, THEN SLIGHT CHANCE POPS MONDAY NIGHT INTO
TUESDAY. THERE IS SOME QUESTION AS TO HOW FAR SOUTH AND HOW LONG
THE FRONT WILL HANG AROUND, BUT FOR NOW KEPT TUESDAY NIGHT INTO
WEDNESDAY DRY.
WITH MODELS TAKING THE FRONT ON THROUGH THE AREA BY MONDAY NIGHT,
GUIDANCE SHOWS SOME MILD RELIEF FROM THE HEAT FOR TUESDAY AND
WEDNESDAY. HIGH TEMPERATURES WILL FALL BACK INTO THE 85 TO 90
DEGREE RANGE.
&&
.AVIATION...
ISSUED AT 1242 PM CDT WED JUL 15 2015
DIURNALLY DRIVEN CU WILL HAVE HIGH MVFR TO LOW VFR BASES IN THE
SCATTERED (WEST) TO AT TIMES BROKEN CIG (EAST) CATEGORY. AFTER
LOSS OF DIURNAL FUEL...EXPECT SKIES TO CLEAR SAVE FOR POTENTIAL
UPSTREAM CONVECTIVE DEBRIS CLOUD BLOWING OVER. SIMILAR LOW BASED
CU WILL DEVELOP LATE IN THE PLANNING PERIOD TMRW MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jul 15, 3:59 AM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CDT WED JUL 15 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
459 AM CDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SMALL CHANCE OF THUNDERSTORMS RETURNS TO THE LOWER WABASH VALLEY
FRIDAY NIGHT AND SATURDAY...AND TO THE ENTIRE REGION BY MONDAY AND
TUESDAY. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE
LIMITS.
HEAT INDEX VALUES AROUND 105 DEGREES ARE LIKELY FROM FRIDAY THROUGH
MONDAY. A HEAT ADVISORY MAY BE REQUIRED FOR THE PROLONGED HEAT AND
HUMIDITY LATER THIS WEEK.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
INFORMATION ABOUT AREA RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Warrick
- When
- July 15, 3:00 PM CST to July 21, 6:00 PM CST
- Where
- Warrick County, 0.75 mi SSE of Newburgh to 3.11 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.941, -87.413
Minor flooding occurred along the Ohio River. Low-lying fields and woodlands near the river were underwater.
Flood, Posey
- When
- July 15, 9:00 PM CST to July 22, 2:00 PM CST
- Where
- Posey County, Mt Vernon to 0.79 mi S of Mt Vernon
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.930, -87.900
Minor flooding occurred along the Ohio River. Farm land and some main roads were flooded in places southwest and west of Mt. Vernon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589155, 589156.